Hyponatremia is the most common electrolyte balance disorder, especially in the elderly and polymedicated population. The authors report the case of an 83-year-old man with symptomatic severe hyponatremia due to Syndrome of Inappropriate Antidiuretic Hormone Secretion (SIADH) related to pantoprazole. Pantoprazole was discontinued and serum sodium levels reached normal values in two months. To the authors’ knowledge, this is the second reported case of pantoprazole-related hyponatremia and, while most patients with hyponatremia related to proton pump inhibitors have mild symptoms, this patient had severe manifestations. LEARNING POINTS The association between hyponatremia and proton pump inhibitors should be kept in mind when evaluating a patient with hyponatremia, especially in the elderly population. Hyponatremia is associated with increased risk of morbidity, which includes risk of fractures and falls, increased length of hospital stay and mortality. Physicians should avoid unnecessary prescriptions and always weigh the advantages and disadvantages when prescribing medications on an individual basis.